Alert archive / Idaho / High Wind Warnings in 2020
High Wind Warning 1, NWS Boise, ID
NWS Boise, ID issued this high wind warning at Feb 23, 2020, 3:34 PM MST for 14 counties in Idaho; Baker County, Malheur County, Oregon. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2020, 3:34 PM MST (22:34 UTC)
- Expired
- Feb 23, 2020, 11:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Adams County, ID, Boise County, ID, Camas County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Valley County, ID, Washington County, ID, Baker County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 26 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this high wind warning went out at Feb 23, 2:43 PM MST, 51 minutes earlier.
Area forecast discussion, Feb 23, 2:43 PM MST, 51 minutes before
Area Forecast Discussion National Weather Service Boise ID 243 PM MST Sun Feb 23 2020 .SHORT TERM...Tonight through Tuesday night...A strong cold front will move through the area this afternoon and evening, bringing showers and strong winds. A wind advisory has been issued for Harney County where the longest duration of strong winds will occur. However, strong showers are expected to develop along and just behind the front and these could be short-duration wind gusts to 50 mph. The front is expected to move through Baker City around 2 pm PST, Ontario/McCall/Burns around 5 pm MST, Boise Metro area and Idaho City around 6 pm MST, Mountain Home by 7 pm MST, and Twin Falls/Jerome around 9 pm MST. The air behind the front is not all that cold, but will bring temps back down just below normal Monday and Tuesday. Snow will occur above around 4500 feet, with 1-3 inches expected tonight. Snow showers will linger in the West Central Mountains Monday, but no appreciable additional accumulations are forecast. .LONG TERM...Wednesday through Sunday...A weak disturbance amid the northwest flow aloft may stir up some light snow showers over the West Central Idaho Mountains on Wednesday. Otherwise, an upper ridge will continue to build into the region through Friday. Dry and mild conditions will persist as temperatures climb nearly 10 degrees above normal by Friday. In the Treasure Valley, daytime temperatures on Friday are expected to be just shy of 60 degrees under clear skies. The next system approaches on Saturday, forcing southwesterly flow aloft that will lower temperatures roughly 5 degrees. Widespread precipitation will enter the region on Sunday with snow levels averaging between 3500-4500 ft MSL. && .AVIATION...Mostly VFR with areas of MVFR and local IFR with mountain obscuration associated with a cold front crossing the region. Showers continuing this afternoon across Baker County Oregon and the Central Idaho mountains with snow levels 3000-4000 ft MSL. Scattered showers spreading south across SW Idaho following the front this evening, with snow levels 3500-4500 ft MSL. Most showers across SW Idaho ending by 24/06z, with showers and mountain obscuration continuing over the West Central mountains overnight. Surface winds: generally W to NW 10-20 kts behind the cold front with gusts up to 35 kts. Winds aloft at 10k feet MSL: W 35-55 kts, becoming NW after 24/06z. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...Wind Advisory until 7 PM PST this evening ORZ061. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...SP LONG TERM....MC AVIATION.....AL
In the hours before
Special weather statement, Feb 23, 2:56 PM MST, 38 minutes before
Special Weather Statement National Weather Service Boise ID 256 PM MST Sun Feb 23 2020 IDZ011>016-028>030-033-ORZ062>064-240415- West Central Mountains-Lower Treasure Valley ID-Boise Mountains- Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Camas Prairie-Owyhee Mountains-Southern Twin Falls County- Upper Weiser River-Baker County-Malheur County- Oregon Lower Treasure Valley- Including the cities of McCall, Cascade, Nampa, Caldwell, Idaho City, Lowman, Garden Valley, Pine, Boise, Mountain Home, Grasmere, Riddle, Murphy Hot Springs, Twin Falls, Jerome, Fairfield, Silver City, Hollister, Rogerson, Council, Cambridge, Midvale, Baker, Malheur City, Ontario, and Nyssa 256 PM MST Sun Feb 23 2020 /156 PM PST Sun Feb 23 2020/ ...STRONG WINDS WITH SHOWERS ALONG AND JUST BEHIND A COLD FRONT... A cold front will move through the area this afternoon and tonight, bringing a brief period of showers and strong gusty winds along and just behind the front. Wind gusts to 50 mph are possible with the stronger showers, with gusts to 40 mph expected elsewhere. Snow will occur above around 4500 ft, with rain below. The stronger showers will contain graupel, which is often mistaken for hail. Graupel is softer, while hail is solid ice. The front will move through Baker City by 2:30 pm PST, Ontario/McCall/Burns around 5 pm MST, Boise Metro area and Idaho City around 6 pm MST, Mountain Home by 7 pm MST, and Twin Falls/Jerome around 9 pm MST.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 2:18 PM MST | Wind Advisory | BOI | Boise, Camas, Elmore, Owyhee, Twin Falls | 9 hr |
Nearby
High Wind Warnings in Idaho, 2020High Wind Warnings in Oregon, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.